Robustness of a perturbed topological phase

Dusuel, Sébastien, Kamfor, Michael, Orus, Román, Schmidt, Kai Phillip and Vidal, Julien (2011) Robustness of a perturbed topological phase. Physical Review Letters, 106 10: 107203.1-107203.4. doi:10.1103/PhysRevLett.106.107203

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ239211.pdf Full text (open access) application/pdf 410.21KB 0

Author Dusuel, Sébastien
Kamfor, Michael
Orus, Román
Schmidt, Kai Phillip
Vidal, Julien
Title Robustness of a perturbed topological phase
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 0031-9007
Publication date 2011-03-01
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.106.107203
Open Access Status File (Publisher version)
Volume 106
Issue 10
Start page 107203.1
End page 107203.4
Total pages 4
Place of publication College Park, MD, United States
Publisher American Physical Society
Language eng
Abstract We investigate the stability of the topological phase of the toric code model in the presence of a uniform magnetic field by means of variational and high-order series expansion approaches. We find that when this perturbation is strong enough, the system undergoes a topological phase transition whose first- or second-order nature depends on the field orientation. When this transition is of second order, it is in the Ising universality class except for a special line on which the critical exponent driving the closure of the gap varies continuously, unveiling a new topological universality class. © 2011 American Physical Society.
Keyword Flow-equations
Quantum computation
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article number 107203

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2012 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 66 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 65 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 27 Mar 2011, 10:03:05 EST